Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Dexadrine and Dry Throat BLPBart

Posted by fachad on June 20, 2002, at 19:20:30

In reply to Re: My Story (a bit long), posted by BLPBart on June 20, 2002, at 18:09:29

BLPBart,

First off, let me say that I'm really pleased that I had some part in helping you find something that works for you.

I really think pstims can be of tremendous help to some people and that many of those people do poorly on ADs. I put up those posts to help get the word out so people don't have to wait as long as I did to try pstims.

Regarding the Dexedrine and throat sensations, I'll tell you what my experiences have been.

On Ritalin, I had no side effects at all. After a number of years curiosity got the best of me so I decided to try the other pstims.

Adderall gave me horrible dry mouth and I could not take it even for one month.

Dexedrine was much more tolerable, but after some time I began to notice that I had some dry mouth, but really it was more like dry throat. It was not so much dryness in the mouth and tongue as a dryness, or a scratchiness, farther back in my throat.

I have had a few confounding things happen that make it more difficult for me to decide if it's really from the Dexedrine. First, I had some mouth ulcers, those little round white sores. They were not on my cheeks or gums like they usually are; they were on my throat. Second, I had an earwax buildup that led to an ear and throat infection. Finally, I am in the process of reducing my Prozac dosage, and that always causes me to have a sore throat and tightness in the throat as a withdrawal symptom of going off Prozac.

So I've been telling myself that it's not the dex causing the weird feeling in my throat, but after seeing your post, I am beginning to wonder again...


> Hi Fachad,
> I just read your story and wanted to comment because mine is similar. I remember as a kid always feeling "different", sort of like I was looking in at the world from the outside and always feeling melancholy and down. I realize now that I was extremely depressed all through college and it's amazing to me I even finished. As an adult, I continued to have that different feeling and always felt like I didn't fit in and could never feel as happy go lucky as other people. A couple of years ago, after some very stressful years of trying to deal with infertility and some tough issues at work I was diagnosed with depression. The way it hit me was I was teary all of the time and I got extremely lethargic. I remember feeling like the walk across the parking lot at work seemed like an incredibly difficult task, not to mention just getting up in the morning.
>
> I was started on prozac which actually seemed to help for a while. Then I quit the prozac which was dumb because I crashed pretty hard. I went to a new doc who put me on prozac. It seemed to help again with the mood, but I was really starting to gain weight from it so when I mentioned this to my doctor he switched me to wellbutrin. After being on the wellbutrin alone for a while, I had an incredibly horrible week which coincided with when I would have PMS so my doc thought that was what it was and put me back on a low dose of prozac (10mg/day) in addition to the wellbutrin. Again, this seemed to help for a little while but a few months into it I had some horrible side effects from the combination. I started having menstrual irregularities, joint pain that felt like arthritis, muscle pain, horrible fatigue so bad I would sometimes sleep entire days away, and a return of the depression that was not related in any way to PMS.
>
> At that point my doc took me off the prozac entirely and we decided to wait until it was totally out of my system to see what to do next. During the 5 weeks that we were waiting for the prozac to completely wear off, I started doing a lot of research here on p-babble. I came across some of your posts and others and talked to my doc about stimulants. He agreed to try it and I've been on dexedrine spansules since January and I feel better than I have in a very long time. What is adding to that is it has helped me lose the prozac weight and I have the energy to keep up with a regular workout program which I wasn't able to do while on the prozac. IMO, dexedrine has done wonders for me where the anti-depressants have either been extremely detrimental (as in the case of prozac) or of questionable efficacy (as in the wellbutrin).
>
> Just thought I'd share my story plus ask a question. Just a few weeks ago I started having a strange side effect from the dexedrine that I have not experienced before. Several hours after taking the dex which can range to up to 9 - 10 hours later, I get this very strange sensation in the back of my throat that makes me feel a constant need to swallow and I feel a pressure in my sinuses and ears. I have no idea what that is. It's more annoying than anything and was just wondering if you had experienced anything like it.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:fachad thread:108844
URL: http://www.dr-bob.org/babble/20020617/msgs/110359.html